0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Chemotherapy-Associated Pulmonary Toxic Reactions During Treatment for Breast Cancer

Dorothy A. White, MD; Marilyn Orenstein, MD; Thomas A. Godwin, MD; Diane E. Stover, MD
Arch Intern Med. 1984;144(5):953-956. doi:10.1001/archinte.1984.00350170089018.
Text Size: A A A
Published online

• Chemotherapy-related pneumonitis developed in eight patients during treatment for breast cancer. Six were receiving adjuvant therapy and two were being treated for metastatic disease. Fever, chills, dyspnea, and dry cough were the initial symptoms. Observations from chest roentgenograms varied from normal to bilateral interstitial-alveolar infiltrates. Results of pulmonary function tests were markedly abnormal, with a decreased diffusing capacity being the most characteristic abnormality. The pneumonitis developed in six patients while receiving 20 mg or less per day of prednisone and appeared temporarily related to tapering of steroid therapy in four patients. All patients recovered clinically, although prednisone therapy of 60 mg/day or its equivalent was required in three cases. Mild pulmonary function abnormalities persisted. Drug-induced pneumonitis should be considered in the differential diagnoses of patients with breast cancer in whom unexplained fever, dyspnea, or infiltrates develop during multidrug chemotherapy.

(Arch Intern Med 1984;144:953-956)

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();